I am a woman, 72 yrs old. Have had yellow, oily, diarrhea for 7 months. Painful cramping, yellow leakage from rectum, Yellow stools, floating. Gallbladder removed about 15 yrs. ago. I am taking Immodium, fiber, some cholesterol resin, but nothing is working. What is this disorder and how can I be cured?
1. Green, greenish diarrhea is from EXCESS bile in stool.
After gallbladder removal, bile can constantly flow into intestine and being excreted with the stool (which would be green). Bile irritates colon wall, this is the cause of yellowish mucous leakage. Colonic bacteria eat bile and produce gas, this causes bloating.
2. Yellow, pale, "colorless", diarrhea is from LACK of bile in the stool.
Gallstones may lodge in bile duct and block the bile flow from the liver into intestine. In this case you'd probably feel upper right abdominal pain. Stool would be pale due to lack of bile. More fats would be in the stool, since they couldn't be absorbed due to lack of the bile. These fats may be tested with a "stool fats test".
Another reason for pale stool is small intestinal bacterial overgrowth (SIBO). Excessive bacteria eats bile, so this doesn't come into the stool, which is therefore pale.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.